Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 47, NWS Tucson, AZ

August 10, 2007Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Aug 10, 2007, 4:38 PM MST for Pima County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2007, 4:38 PM MST (23:38 UTC)
Expired
Aug 10, 2007, 6:45 PM MST
In force
2 hr
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text
Flood severity
None

County Pima County, AZ

The radar

The Phoenix radar (KIWA), 156 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2007-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2007-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2347 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KTWC 102341
FFWTWC
AZC019-110145-
/X.NEW.KTWC.FF.W.0047.070810T2338Z-070811T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
438 PM MST FRI AUG 10 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 645 PM MST

* AT 429 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN FROM SEVERAL THUNDERSTORMS ALONG A LINE EXTENDING FROM 
  18 MILES EAST OF AJO TO 10 MILES WEST OF LUKEVILLE...MOVING WEST 
  AT 10 MPH. THE HEAVIEST RAIN HAS BEEN BETWEEN ORGAN PIPE CACTUS
  NATIONAL MONUMENT SOUTH ALONG HIGHWAY 85 TO LUKEVILLE AND THEN 
  WEST OVER THE SOUTHERN PORTIONS OF THE PUERTO BLANCO MOUNTAINS. 
  DOPPLER RADAR INDICATED THAT BETWEEN ONE AND TWO INCHES OF RAIN
  HAD FALLEN IN THIS AREA SINCE 315 PM. RADAR ALSO INDICATED THAT 
  ANOTHER AREA OF ONE TO ONE AND A HALF INCHES MAY HAVE FALLEN 
  ABOUT 8 MILES NORTH OF ORGAN PIPE ALONG HIGHWAY 85. ADDITIONAL 
  THUNDERSTORMS WITH HEAVY RAIN EAST OF AJO WILL CONTINUE TO MOVE 
  WEST TOWARD AJO.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3251 11250 3185 11272 3202 11326 3250 11315

$$

WEATHER.GOV/TUCSON
1 follow-up statement
000 
WGUS75 KTWC 110034
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
529 PM MST FRI AUG 10 2007

AZC019-110145-
/X.CON.KTWC.FF.W.0047.000000T0000Z-070811T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
529 PM MST FRI AUG 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR
NORTHWESTERN PIMA COUNTY...

AT 520 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE AREA OF THUNDERSTORMS WITH HEAVY RAIN ACROSS 
WESTERN PIMA COUNTY. THIS AREA EXTENDS FROM THE PUERTO BLANCO 
MOUNTAINS NORTH TOWARD AJO AND THEN EAST TOWARD HICKIWAN. MOVEMENT 
OF THESE STORMS IS TO THE WEST AROUND 10 MPH. ADDITIONAL RAINFALL 
AMOUNTS OF ONE TO LOCALLY TWO INCHES ARE POSSIBLE NORTH OF THE 
PUERTO BLANCO MOUNTAINS. THE HEAVY RAIN HAS DIMINISHED TO LIGHT RAIN 
FROM ORGAN PIPE CACTUS NATIONAL MONUMENT SOUTH TO LUKEVILLE WHERE UP 
TO TWO INCHES OF RAIN HAD POSSIBLY FALLEN BETWEEN 315 PM AND 430 PM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 3251 11250 3185 11272 3202 11326 3250 11315

$$

WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:10 PM MST, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 10, 2:10 PM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST FRI AUG 10 2007

.SYNOPSIS...MOISTURE WILL INCREASE ACROSS SOUTHEAST ARIZONA INTO THE
WEEKEND AS A MORE FAVORABLE SOUTHEASTERLY FLOW RETURNS. THERE SHOULD
BE ENOUGH MOISTURE FOR A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS INTO NEXT WEEK.

&&

.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED 35-55 DBZ ECHOES OVER
PORTIONS OF THE TOHONO OODHAM NATION AT 2105Z. OTHER SCATTERED ECHOES
WERE OVER SANTA CRUZ COUNTY AND ACROSS THE WHITE MOUNTAINS. THE REST
OF SE AZ WAS VOID OF PRECIP ECHOES. SATELLITE IMAGERY INDICATED
CYCLONIC CIRCULATION FEATURE MOVING NWWD OVER NRN SONORA. CONVECTIVE
CELLS WERE GENERATING AHEAD OF THIS SYSTEM...AS WELL AS ALONG THE
DEMARCATION BETWEEN VERY DRY AIR WEST...AND DEEPER MOISTURE ARCING
NEWD OVER SE AZ AS DEPICTED NICELY VIA WATER VAPOR IMAGERY.

10/12Z GFS INITIALIZED THE CYCLONIC CIRCULATION FEATURE QUITE WELL.
COCHISE COUNTY...NERN SONORA...NWRN CHIHUAHUA AND SWRN NM PRESENTLY
IN SUBSIDENCE AREA BEHIND VORT MAX GIVEN THE PRESENT PAUCITY OF
CELLS OR EVEN CUMULOFORM CLOUDS. HOWEVER...CURRENT ACTIVITY MAY BE
PRELUDE OF THINGS TO COME FOR THE TUCSON METRO AREA SEWD LATE THIS
AFTERNOON AND ESPECIALLY THIS EVENING...AS WATER VAPOR IMAGERY
DEPICTED NEXT CYCLONIC CIRCULATION SYSTEM MOVING FAIRLY QUICKLY NWWD
ACROSS FAR ERN SONORA INTO CENTRAL CHIHUAHUA. ALSO...CONVECTIVE
ACTIVITY HAD DEVELOPED DURING THE PAST HOUR ALONG MOIST/DRY
MID-LEVEL BOUNDARY OVER S CENTRAL NM AS WELL AS CENTRAL CHIHUAHUA.
THE UPSHOT...WILL REFLECT SCATTERED SHOWERS/TSTMS THIS EVENING
ACROSS MOST OF THIS FORECAST AREA. BELIEVE BULK OF ACTIVITY WILL END
AROUND MIDNIGHT OR SO...ALTHOUGH WILL STILL MAINTAIN LOW-GRADE POPS
AFTER MIDNIGHT MOST SECTIONS.

UPPER HIGH PROGGED TO BE CENTERED OVER THE CENTRAL CONUS PLAINS INTO
THE MIDDLE OF NEXT WEEK...THEN SHIFT TOWARD THE FOUR CORNERS REGION
BY LATE NEXT WEEK AS TROUGH DEEPENS OVER THE NERN CONUS. ALTHOUGH
AMPLE MOISTURE TO PREVAIL...THOUGH PERHAPS NOT AS MUCH AS
EXPERIENCED DURING THE LATTER PART OF JULY INTO EARLY AUGUST...WILL
MAINTAIN INHERITED FORECASTS OF ESSENTIALLY DAILY CLIMATOLOGICAL POP
COVERAGE THIS FORECAST PERIOD.

DAYTIME MAX TEMPS EXPECTED TO BE EITHER NEAR OR SLIGHTLY ABOVE
NORMAL THIS WEEKEND AND INTO EARLY NEXT WEEK.

&&

.AVIATION...SCATTERED TSRA ACROSS SE AZ THIS EVENING...WITH BULK OF
TSRA EXPECTED TO END BY 11/09Z OR SO. CIGS ASSOCIATED WITH CB/S WILL
GENERALLY BE AROUND 6-8 KFT AGL...THOUGH CIGS AS LOW AS 3 KFT AGL
WITH THE STRONGEST TSTMS. MAINLY SCT CLOUD DECK ABOVE 12 KFT AGL
AFTER 10/09Z INTO SATURDAY MORNING. AVIATION DISCUSSION NOT UPDATED
FOR TAF AND TWEB AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

BF

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:07 PM MSTSevere Thunderstorm WarningTWCCochise23 min
Aug 9, 6:25 PM MSTAreal Flood AdvisoryTWCPima65 min
Aug 9, 6:55 PM MSTFlash Flood WarningTWCCochise95 min
Aug 10, 1:03 PM MSTAreal Flood AdvisoryTWCPima117 min

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.